Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 96, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 28, 2021, 9:55 PM CDT for Johnson County, Logan County, Arkansas. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2021, 9:55 PM CDT (02:55 UTC)
- Expired
- Apr 28, 2021, 11:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Johnson County, AR, Logan County, AR
The radar
The Western Arkansas radar (KSRX), 56 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 10:03 PM CDT | FUNNEL CLOUD | Booneville, AR | TRAINED SPOTTER IN BOONEVILLE, AR. FUNNEL CLOUD SPOTTED FROM THE PARKING LOT OF MERCY HOSPITAL, LOOKING NORTHWEST TOWARDS CHISMVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 7:55 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 320 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
009
WUUS54 KLZK 290255
SVRLZK
ARC071-083-290400-
/O.NEW.KLZK.SV.W.0096.210429T0255Z-210429T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
955 PM CDT Wed Apr 28 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Logan County in western Arkansas...
Southwestern Johnson County in western Arkansas...
* Until 1100 PM CDT.
* At 955 PM CDT, a severe thunderstorm was located 5 miles
northwest of Booneville, moving northeast at 40 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Clarksville... Booneville...
Paris... Lamar...
Magazine... Knoxville...
Subiaco... Hartman...
Scranton... Ratcliff...
Hinkle... Hoyt...
Mount Magazine... Midway in Logan County...
Spadra... Tokalon...
Lake Dardanelle... Coal Hill...
Caulksville... Morrison Bluff...
This includes Interstate 40 between mile markers 54 and 63.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 AM CDT for western and
central Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3523 9403 3523 9392 3532 9391 3531 9381
3537 9381 3538 9377 3536 9375 3537 9372
3541 9371 3552 9342 3521 9333 3522 9346
3520 9349 3518 9349 3510 9401 3519 9403
TIME...MOT...LOC 0255Z 253DEG 34KT 3519 9395
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
$$
462 follow-up statements
498
WWUS54 KLZK 290320
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1020 PM CDT Wed Apr 28 2021
ARC071-083-290400-
/O.CON.KLZK.SV.W.0096.000000T0000Z-210429T0400Z/
Logan AR-Johnson AR-
1020 PM CDT Wed Apr 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHEASTERN LOGAN AND SOUTHWESTERN JOHNSON COUNTIES...
At 1019 PM CDT, a severe thunderstorm was located near Paris,
moving northeast at 40 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Clarksville... Paris...
Lamar... Knoxville...
Subiaco... Hartman...
Scranton... Hoyt...
Hinkle... Midway in Logan County...
Spadra... Tokalon...
Lake Dardanelle... Coal Hill...
Caulksville... Morrison Bluff...
New Spadra... Dublin...
Ludwig... Wilkins...
This includes Interstate 40 between mile markers 54 and 63.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 AM CDT for western
Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3523 9386 3532 9387 3531 9381 3537 9381
3538 9377 3536 9375 3537 9372 3541 9371
3552 9342 3524 9334 3522 9354 3519 9376
3520 9384
TIME...MOT...LOC 0319Z 253DEG 34KT 3526 9368
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
$$
46493
WWUS54 KLZK 290338
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1038 PM CDT Wed Apr 28 2021
ARC071-083-290400-
/O.CON.KLZK.SV.W.0096.000000T0000Z-210429T0400Z/
Logan AR-Johnson AR-
1038 PM CDT Wed Apr 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHEASTERN LOGAN AND SOUTHWESTERN JOHNSON COUNTIES...
At 1037 PM CDT, a severe thunderstorm was located over
Morrison Bluff, or 7 miles south of Clarksville, moving northeast at
40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Clarksville... Paris...
Lamar... Knoxville...
Subiaco... Hartman...
Scranton... Hoyt...
Hinkle... Spadra...
Tokalon... Lake Dardanelle...
Coal Hill... Morrison Bluff...
New Spadra... Dublin...
Ludwig... Wilkins...
This includes Interstate 40 between mile markers 54 and 63.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 AM CDT for western
Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3528 9368 3533 9372 3537 9372 3541 9371
3552 9342 3533 9337 3531 9346 3528 9361
TIME...MOT...LOC 0337Z 246DEG 34KT 3536 9350
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
46What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:17 PM CDT, 6 hours 38 minutes earlier.
Area forecast discussion, Apr 28, 3:17 PM CDT, 6 hours 38 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 317 PM CDT Wed Apr 28 2021 .SHORT TERM...Tonight Through Friday An upper level low has positioned itself just to the NW of the CWA located in the Central Plains. Paired with a large upper level ridge to the east has provided a blocking pattern. This will cause this system to move slowly through the period with heavy rounds of rain likely. Already in northern parts of the CWA over an inch of rain has already fallen with much more to come. It is possible that there will be at least two distinct rounds of rain. The first round looks to be happening now for the northern half of the state. After a brief break late Wednesday night into early Thursday morning, the rain will return, likely associated with the cold front. Frontal passage looks to be slow as it moves from NW to SE. Current models indicate the the front could take most of the day on Thursday to move through the state with showers still around for SE AR Thursday night. A slow moving system like this prompts concerns for flash flooding. But flash flooding will likely be isolated as current rainfall totals for year-to-date show a deficit for NW AR. In NW AR, an additional 1-3 inches is possible on top of already fallen rain. For central and southern AR, the concern for flash flooding is there, however, rainfall totals will likely be lower due to the absence of rainfall this morning. Nevertheless, rainfall total could range from 1-2 inches with locally high amounts possible. With that said, flash flooding is possible across all of the CWA, especially in areas with poor drainage or already saturated soil. && .LONG TERM...Friday Night Through Tuesday Night Weekend will start with nearly zonal flow. By late in the weekend a closed low will push off the Gulf and into the Plains providing opportunities to see widespread showers and thunderstorms in Arkansas to start the week. GFS slightly more progressive than the ECMWF which will likely be fine tuned over the coming days. Temps will be well above normal thanks to the Southerly flow. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 67 72 54 73 / 90 90 20 10 Camden AR 70 78 59 75 / 50 90 60 20 Harrison AR 63 70 50 71 / 100 70 10 0 Hot Springs AR 68 74 57 74 / 90 100 30 10 Little Rock AR 69 75 57 73 / 90 100 30 10 Monticello AR 71 81 60 73 / 30 90 70 30 Mount Ida AR 67 73 55 74 / 90 100 30 10 Mountain Home AR 65 72 51 72 / 100 80 0 0 Newport AR 68 74 54 73 / 90 100 20 10 Pine Bluff AR 70 78 58 73 / 60 90 50 20 Russellville AR 67 74 54 75 / 90 90 20 10 Searcy AR 68 75 54 74 / 90 100 30 10 Stuttgart AR 70 77 57 73 / 80 90 40 10 && .LZK Watches/Warnings/Advisories... Flash Flood Watch through Thursday morning FOR Baxter-Boone- Fulton-Izard-Johnson-Logan-Marion-Newton-Polk-Scott-Searcy-Stone. && Short Term...233 / Long Term...61
Hazardous weather outlook, Apr 28, 3:19 PM CDT, 6 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 319 PM CDT Wed Apr 28 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-291000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 319 PM CDT Wed Apr 28 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Tonight Showers and thunderstorms will move across the area. Two to two and a half inches of rain is expected in north and west sections. Isolated cases of flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday Several rounds of showers and thunderstorms are expected Thursday through Friday. The latest data suggests the heaviest rainfall will occur over northern and western Arkansas, with amounts of one to three inches possible, with locally higher amounts. This includes locations north and west of Texarkana, Conway, and Jonesboro. If this much rain materializes, some flash flooding could occur. Farther southeast, the forecast calls for one to two inches of rain. While severe weather appears likely in portions of the southern Plains, severe storms should be spotty mainly north and west of Little Rock. The main concerns will be strong to damaging winds and hail. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to https://weather.gov/lzk. 233/61
In the hours before
Special weather statement, Apr 28, 7:24 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Little Rock AR
724 PM CDT Wed Apr 28 2021
ARZ021-030-290115-
Johnson AR-Logan AR-
724 PM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LOGAN AND
SOUTHWESTERN JOHNSON COUNTIES UNTIL 815 PM CDT...
At 722 PM CDT, Doppler radar was tracking a strong thunderstorm over
Branch, or near Charleston, moving northeast at 45 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Clarksville... Paris...
Lamar... Knoxville...
Subiaco... Hartman...
Scranton... Ratcliff...
Woodland... Hinkle...
Hoyt... Spadra...
Tokalon... Lake Dardanelle...
Coal Hill... Caulksville...
Morrison Bluff... Roseville...
Dublin... Chismville...
&&
LAT...LON 3523 9403 3523 9392 3532 9391 3532 9381
3543 9381 3540 9379 3536 9375 3537 9372
3540 9371 3552 9371 3564 9348 3540 9332
3519 9403
TIME...MOT...LOC 0022Z 244DEG 47KT 3528 9398
46The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:24 PM CDT | Special Weather Statement | LZK | Johnson | 51 min |
| Apr 28, 9:17 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 43 min |
| Apr 28, 10:02 PM CDT | Tornado Warning | LZK | Johnson, Logan, Yell | 29 min |
| Apr 28, 10:29 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott, Yell | 46 min |
| Apr 28, 10:54 PM CDT | Tornado Warning | LZK | Johnson, Logan, Pope | 32 min |
| Apr 28, 11:26 PM CDT | Flash Flood Warning | LZK | Boone, Johnson, Logan, Marion, Newton, Pope and 1 more | 7 hr |
| Apr 28, 11:35 PM CDT | Special Weather Statement | LZK | Johnson | 40 min |
| Apr 29, 12:22 AM CDT | Special Weather Statement | LZK | Pope, Van Buren | 53 min |
| Apr 29, 12:54 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Stone, Van Buren | 51 min |
| Apr 29, 1:09 AM CDT | Special Weather Statement | LZK | Polk | 36 min |
| Apr 29, 1:15 AM CDT | Flash Flood Warning | LZK | Baxter, Marion, Pope, Searcy, Stone, Van Buren | 5 hr |
| Apr 29, 1:19 AM CDT | Severe Thunderstorm Warning | LZK | Polk | 43 min |
| Apr 29, 1:24 AM CDT | Special Weather Statement | LZK | Scott | 51 min |
| Apr 29, 1:59 AM CDT | Flash Flood Warning | LZK | Logan, Scott, Yell | 6 hr |
| Apr 29, 2:08 AM CDT | Special Weather Statement | LZK | Cleburne, Independence, Lawrence | 52 min |
| Apr 29, 2:26 AM CDT | Special Weather Statement | LZK | Garland, Perry, Yell | 64 min |
| Apr 29, 2:59 AM CDT | Special Weather Statement | LZK | Conway, Faulkner | 61 min |
| Apr 29, 3:05 AM CDT | Special Weather Statement | LZK | Jackson | 25 min |
| Apr 29, 3:49 AM CDT | Special Weather Statement | LZK | White, Woodruff | 41 min |
| Apr 29, 4:15 AM CDT | River Flood Warning | LZK | Fulton, Sharp | 16 hr |
| Apr 29, 4:28 AM CDT | Special Weather Statement | LZK | Woodruff | 32 min |
| Apr 29, 4:33 AM CDT | Flash Flood Warning | LZK | Fulton, Izard, Lawrence, Randolph, Sharp | 4 hr |
| Apr 29, 4:35 AM CDT | Flash Flood Warning | LZK | Cleburne, Independence, Stone, Van Buren, White | 4 hr |
| Apr 29, 6:01 AM CDT | Flash Flood Warning | LZK | Garland, Montgomery, Perry, Pike, Saline | 4 hr |
| Apr 29, 6:14 AM CDT | Areal Flood Warning | LZK | Baxter, Boone, Johnson, Logan, Marion, Newton and 4 more | 6 hr |
| Apr 29, 7:59 AM CDT | Areal Flood Warning | LZK | Logan, Scott, Yell | 6 hr |
| Apr 29, 8:09 AM CDT | River Flood Warning | LZK | Lawrence, Randolph | 34 hr |
| Apr 29, 8:28 AM CDT | Areal Flood Warning | LZK | Fulton, Izard, Lawrence, Randolph, Sharp | 6 hr |
| Apr 29, 9:36 AM CDT | Flash Flood Warning | LZK | Van Buren | 4 hr |
| Apr 29, 9:50 AM CDT | River Flood Advisory | LZK | Searcy | 4 hr |
| Apr 29, 10:32 AM CDT | River Flood Warning | LZK | Pope, Yell | 28 hr |
| Apr 29, 10:32 AM CDT | River Flood Warning | LZK | Conway, Perry | 60 hr |
| Apr 29, 10:32 AM CDT | River Flood Warning | LZK | Faulkner, Perry | 44 hr |
| Apr 29, 10:32 AM CDT | River Flood Warning | LZK | Jefferson, Lincoln | 47 hr |
| Apr 29, 11:07 AM CDT | Flash Flood Warning | LZK | Conway, Johnson, Pope | 3 hr |
| Apr 29, 1:42 PM CDT | River Flood Warning | LZK | Izard, Stone | 27 hr |
| Apr 29, 1:42 PM CDT | River Flood Warning | LZK | Independence | 44 hr |
| Apr 29, 1:48 PM CDT | River Flood Warning | LZK | Searcy | 9 hr |
| Apr 29, 2:08 PM CDT | River Flood Warning | LZK | Independence, Jackson | 5 days |
| Apr 29, 2:08 PM CDT | River Flood Warning | LZK | Prairie, White, Woodruff | 17 days |
| Apr 29, 2:08 PM CDT | River Flood Warning | LZK | Prairie | 26 days |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.